How long does a penicillin allergy rash take to clear?

Up to 30 days. Drug allergies can resolve in a few days and may persist for several weeks until the residual penicillin by products are cleared from body.

Related Questions

How do I know when will my penicillin allergy rash go away?

Yes. Most drug allergic reactions including penicillin will begin to subside about 24-48 hours after stopping the medication. It may take several days to a week for complete resolution, but quicker if medications are used like steroids. Read more...
A week or so. It takes about a week or so if it is indeed caused by penicillin. Amoxicillin often causes a skin rash when used for a viral infection. Read more...

Is there a particular type of rash associated with penicillin allergy?

Measles-like. Most rashes with penicillin are "morbilliform" or measles-like. More serious penicillin allergy may result in hives (itchy, patchy swellings in the skin) or angioedema (swelling of the lips, eyelids, hands or feet). There are other kinds of rashes that can occur, some of which are serious, and some of which are not. Your personal doctor or an allergist can help you decide. Read more...

Had reaction/rash day 5 of ceftriaxone. Told whole life I had penicillin allergy, but doc thought id be ok. Can u clarify if these 2 meds are related?

Slightly. Most studies show that those with a history of penicillin allergy can tolerate a cephalosporin especially the newer generation ones such as ceftrizone. The rash from drug is mediated by lymphocytes and not antibody (IgE)- in this case you may only have a rash with this drug. Do note that even penicillin allergy may go away after a few years. Please consult an allergist if you still have question. Read more...
Maybe related... It is likely ceftriaxone is responsible, assuming no other obvious cause (discuss w/ your doctor). Ceftriaxone and penicillin are chemically related, but still your doctor is correct that the risk is little or no higher for ceftriaxone in people with past penicillin reactions. But with this reaction, probably best to continue to avoid both pen and ceftriaxone (and other cephalosporins) in future. Read more...

On augmentin875 forStrep (no result yet).Day2 no-itch rash w/tiny red bumps covers low back&stomach. No prior penicillin allergy. Is it allergy or other?

Mono rash? The rash may indicate an allergic reaction to the antibiotic your are taking. You should bring this to your doctor's attention. Strep pharyngitis and infectious mononucleosis have similar presentations. Not uncommonly when mono is treated with a penicillin type medication the patient may develop a non-allergic rash which could be another explanation for the rash described in the question. Read more...

How long do penicillin allergy hives take to clear?

Varies. Hives due to drug allergy usually improve within a day or two of stopping the medicine but can last as long as a week or two. It is best to call the doctor to determine what treatment is needed. Read more...